Alert archive / Mississippi / Lake Wind Advisories in 2008
Lake Wind Advisory 21, NWS Jackson, MS
NWS Jackson, MS issued this lake wind advisory at Mar 31, 2008, 4:51 AM CDT for 11 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Mar 31, 2008, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2008, 4:51 AM CDT (09:51 UTC)
- In effect from
- Mar 31, 2008, 10:00 AM CDT
- Expired
- Mar 31, 2008, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
All 22 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Bolivar County, MS, Claiborne County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KJAN 310951 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 451 AM CDT MON MAR 31 2008 ...LAKE WIND ADVISORY ISSUED FOR MISSISSIPPI RIVER DELTA AREA FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-053-059-060-311800- /O.NEW.KJAN.LW.Y.0021.080331T1500Z-080401T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN- CLAIBORNE-JEFFERSON-ADAMS- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE... BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA... VICKSBURG...PORT GIBSON...FAYETTE...NATCHEZ 451 AM CDT MON MAR 31 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. SOUTHERLY WIND WILL INCREASE BY LATE MORNING OVER SECTIONS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND WEST MISSISSIPPI. SURFACE PRESSURE WILL INCREASE AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE SOUTHERN PLAINS. SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS TO 30 MPH. THE ADVISORY AREA IS GENERALLY ALONG AND WEST OF A LINE FROM GREENWOOD TO VICKSBURG TO NATCHEZ. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ 03
2 follow-up statements
000 WWUS74 KJAN 311646 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 1146 AM CDT MON MAR 31 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT FOR THE MISSISSIPPI RIVER DELTA AREA UNTIL 7 PM CDT THIS EVENING... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-053-059-060-010000- /O.CON.KJAN.LW.Y.0021.000000T0000Z-080401T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN- CLAIBORNE-JEFFERSON-ADAMS- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE... BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA... VICKSBURG...PORT GIBSON...FAYETTE...NATCHEZ 1146 AM CDT MON MAR 31 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A LAKE WIND ADVISORY FOR THE MISSISSIPPI RIVER DELTA AREA CONTINUES IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHERLY WINDS HAVE INCREASED OVER PORTIONS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND WEST MISSISSIPPI THIS MORNING. SURFACE PRESSURE WILL CONTINUE TO INCREASE AS A LOW PRESSURE SYSTEM STRENGTHENS OVER THE SOUTHERN PLAINS. SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS TO 30 MPH THIS AFTERNOON. THE ADVISORY AREA IS GENERALLY ALONG AND WEST OF A LINE FROM GREENWOOD TO VICKSBURG TO NATCHEZ. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ 22
000 WWUS74 KJAN 010016 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 716 PM CDT MON MAR 31 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-053-059-060-010130- /O.EXP.KJAN.LW.Y.0021.000000T0000Z-080401T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN- CLAIBORNE-JEFFERSON-ADAMS- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE... BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA... VICKSBURG...PORT GIBSON...FAYETTE...NATCHEZ 716 PM CDT MON MAR 31 2008 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. THE GUSTS HAVE DIMINISHED AND SUSTAINED WIND SPEEDS HAVE FALLEN BELOW 20 MPH. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this lake wind advisory went out at Mar 30, 8:00 PM CDT, 8 hours 51 minutes earlier.
Area forecast discussion, Mar 30, 8:00 PM CDT, 8 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 800 PM CDT SUN MAR 30 2008 .DISCUSSION...COMPLEX WEATHER SETUP THIS PAST AFTERNOON INTO THIS EVENING AS LARGE CONVECTIVE COMPLEX OVER E TX AND MOST OF LA HAS PROVEN TO BE NOT AN EASY FEATURE TO PREDICT ITS IMPACT ON THE WEATHER ACROSS OUR CWA. MULTIPLE MCVS HAVE COME OUT OF THIS COMPLEX OVER THE PAST 4-8 HRS AND HAS HELPED TO PARK AREAS OF CONVECTION OR JUST PLAIN LIGHT RAIN. THIS LARGE COMPLEX WAS ANCHORED IN A STRONGLY DIVERGENT AREA OF THE THE UPPER JET WITH STRONG THETA E ADV IN THE LOW LEVEL CONTINUING TO FEED IT. THE PROBLEM FOR US GETTING PRECIP WAS THE FACT THAT THE UPPER SUPPORT AND LOW LEVEL MOISTURE FEED WAS NOT MOVING OUR WAY. THE MID/UPPER LEVEL RIDING WAS ONLY ALLOWING LIGHT DEBRIS TYPE PRECIP TO TRY AND MAKE IT OUR WAY BUT FOR THE MOST PART...STRUGGLE TO MAKE IT TO OR JUST EAST OF THE MS RIVER. HOWEVER...A FAIRLY LARGE MCV IS NOW EJECTING E OUT OF CENTRAL LA AND SHOULD PROVE TO BRING THE BETTER SHIELD OF RAIN INTO THE W-CENTRAL AND SW CWA. N-CENTRAL AND NE SECTIONS ARE SEEING THE EFFECTS OF A MCV MOVING THROUGH THE MEM AREA WITH A TAIL OF STRONGER ASCENT MAKING THE MOST OF THE MOISTURE STUCK CLOSE TO THE OLD FRONTAL BOUNDARY. THE TRICK FOR THE REST OF THE NIGHT WILL BE TO DETERMINE IF THAT MCV HEADING INTO MY SW CWA WILL BE ABLE TO HOLD ONTO PRECIP AND JUST WHAT LOCATIONS WILL THAT PRECIP MEASURE. CLOUD TOPS ARE WARMING SUGGESTING A DOWN TREND...BUT THE RAIN SHIELD MAY HOLD TOGETHER THROUGH 10-11 PM TO BRING SOME LIGHT RAIN TO THE SW AREAS. EARLIER...I ADJ POPS ACROSS THE W-CENTRAL AND SW TO ACCOUNT FOR THIS AND THOSE LOOK OK FOR NOW. THE NW SECTIONS SEEM TO BE THE LOCATION THAT WOULD MISS OUT ON AND ADDITIONAL DEVELOPMENT AND I WILL LIKELY LOWER POPS THERE TO MATCH LATEST RADAR TRENDS. I ALSO TONED DOWN THE THUNDER WORDING QUITE A BIT. I FOCUSED SCT TSRA FOR THAT AXIS FROM TVR TO GWO TO GTR WITH JUST ISO TSRA FOR THE REST OF THE AREA. OTHER FORECAST ELEMENTS LOOK OK AND I MAY HAVE TO ADJ HOURLY TEMPS. AREA WILL REMAIN CLOUDY AS CONVECTIVE DEBRIS WILL SPREAD OVERHEAD FOR MUCH OF THE NIGHT. && .AVIATION...FOR THE MOST PART...VFR CONDITIONS LOOK TO PREVAIL FOR A GOOD CHUNK OF THE NIGHT AS CEILINGS ARE WELL ABOVE 5KFT. GTR WILL HAVE TO DEAL WITH SOME CONVECTION FOR SOME OF THE EVENING AS WELL AS GWO. HOWEVER...ACTIVITY LOOKS TO REMAIN E OF GWO. CEILINGS MAY BECOME AN ISSUE ACROSS E MS AS MVFR STRATUS PUSHES IN FROM AL. ALL RESTRICTIONS LOOK TO IMPROVE BY 15-17Z WITH WINDS BECOMING A CONCERN FOR THE AFTERNOON. AREAS ACROSS THE NW WILL LIKELY SEE THE STRONGEST WINDS. LOOK FOR S WINDS 12-18KTS WITH SOME HIGHER GUSTS AS DEEPER MIXING OCCURS BY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 80 62 74 / 49 13 65 57 MERIDIAN 57 77 61 74 / 27 14 53 69 VICKSBURG 61 82 64 76 / 67 13 71 47 HATTIESBURG 59 79 62 76 / 20 7 38 61 NATCHEZ 62 81 65 77 / 65 11 63 45 GREENVILLE 61 78 63 73 / 79 25 82 47 GREENWOOD 60 77 63 71 / 84 25 77 51 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME
Hazardous weather outlook, Mar 30, 9:12 PM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 912 PM CDT SUN MAR 30 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 312045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 912 PM CDT SUN MAR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY WITH A GOOD BIT OF INSTABILITY IN PLACE OVER THE AREA TUESDAY...COUPLED WITH DAYTIME HEATING...DECENT LAPSE RATES...AND A COLD FRONT MOVING SOUTHEAST ACROSS THE AREA...A FEW STRONG...TO POTENTIALLY SEVERE STORMS...WILL BE POSSIBLE OVER PORTIONS OF THE OUTLOOK AREA. HAIL WILL BE THE PRIMARY CONCERN WITH THESE STORMS...AND CURRENTLY LOOK TO BE MORE SUSCEPTIBLE OVER AREAS ALONG AND EAST OF THE NATCHEZ TRACE PARKWAY TUESDAY AFTERNOON AND EVENING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
Nearby
Lake Wind Advisories in Mississippi, 2008Lake Wind Advisories in Louisiana, 2008Lake Wind Advisories in Arkansas, 2008Every lake wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.